Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
134 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Does Trazodone have any effect on QT interval?

Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 7077 Questions

default
Posted on Wed, 18 May 2016 in General Health
Question: Dr. Sharka,

I might try some medication to help with sleep, Trazodone more specifically. Should I be concerned about taking this medication in regards to QT interval? Please see your comments from prior thread below...

"Your QTc duration doesn't show any implications on actual complains.

Detailed Answer:

Hello dear XXXXX!

Welcome and thank you for asking on HCM! Sorry for the delayed response (because of my unexpected professional commitment during weekend).

I reviewed carefully your uploaded ECG report, as well as our previous discussions (with respective uploaded cardiac ultrasounds).

I would prefer better to review by myself the direct ECG recordings; nevertheless I would to explain that your uploaded ECG reports don't show evidence of any abnormalities (no rhythm or conductance disorders, no specific ischemic changes).

There is a rather borderline QTc prolongation, but nothing to worry about, as you haven't any obvious triggering factors for generating any cardiac arrhythmia.

Your QTc value doesn't explain your actual complains (fatigue after exertion, etc).

A very prolonged QTC could be a clear predisposition for cardiac ventricular arrhythmia.

But this is not your case. So, relax!

Meanwhile, I would recommend checking your resting ECG periodically to be alert for any changes.

Regarding your complains, as I have advised you before, I would recommend to check your pulmonary function test and an arterial blood gas analysis, confirming or excluding such way any possible pulmonary implications on post-exertion fatigue.

You should also check your thyroid and adrenal functions (by dosing respective hormone levels), as they may have adverse intrusions regarding this issue (if confirmed abnormal).

If you have any other uncertainties, feel free to discuss with me!

Hope to have been helpful! Greetings! Dr. Iliri"


As always thank you for your professional input.
XXXXXXX
doctor
Answered by Dr. Ilir Sharka 47 minutes later
Brief Answer:
I would explain as follows:

Detailed Answer:
Hello again, dear XXXXXXX

I understand your concern and would like to explain that regarding a potential effect in triggering QTc interval prolongation, Trazodone may rarely exert a mild effect in QTc prolongation; and this may happen mainly in overdoses of Trazodone.

So, in clinical studies Trazodone has generally showed a safe profile regarding influences on QTc interval.

Meanwhile, in studies of selective monoamine reuptake inhibitors (SSRIs, venlafaxine, duloxetine, reboxetine), therapeutic doses of these drugs were not found to have any effect on the QTc interval.

It will depend on your doctor’s decision the selection of the right therapeutic strategy.

If really indicated by your doctor, Trazodone may be used carefully without any fear for adverse ECG implications.

Nevertheless, it is necessary to check your ECG periodically when using psychotropic drugs.

Hope to have been helpful!

I remain at your disposal for further discussions if necessary.

Kind regards,

Dr. Iliri
     


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ilir Sharka 9 minutes later
Thank you very much Doctor.

Regards,
XXXXXXX
doctor
Answered by Dr. Ilir Sharka 4 minutes later
Brief Answer:
You are welcome!

Detailed Answer:
Feel free to ask me in case of any further uncertainties!

Regards,

Dr. Iliri
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Medical Topics ,  

Recent questions on  Arterial blood

doctor1 MD

I have high blood pressure(165/110) and was put on Lisinoprin 3 weeks ago and it has come down about 30 points...however i have head aches and have...

doctor1 MD

I have been experiencing moderate confusion, short term memory loss , loss of focus/concentration, moderate numbness in fingers/toes, sudden strong...

doctor1 MD

I ve noticed lately when I am in my office that my right hand is colder & it feels colder than my left hand. I was just wondering if this is...

doctor1 MD

My blood has been very dark in color lately. I am a bit concerned because I have not changed any of my habits. I still eat regular and as healthy...

doctor1 MD

What's the name of the device they always show in movies and shows and stuff where it's a bobbing red line that generate peaks to measure heart...